MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC TUFTEX 4F OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC TUFTEX 4F OVER-THE-WIRE EMBOLECTOMY CATHETER
Model Number 1651-44
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation and we have confirmed the reported incident.We observed a circumferential balloon rupture.We were able to properly flush the irrigation lumen and inflation lumen.We did not observe any stretching of the catheter lumen.During our follow-up, we were informed that the catheter was operated at the stenotic region of the vessel.As stated in the ifu, the arterial embolectomy catheter is not recommended for the removal of fibrous, adherent, or calcified material ( eg.Chronic clot, atherosclerotic plaque ).This catheter is not designed to withstand the additional pull force needed to remove these materials.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature from this lot number.There was no harm to the patient because of this balloon malfunction.The surgeon used another tuftex over-the-wire embolectomy catheter to complete the procedure.
 
Event or Problem Description
The balloon of the tuftex over-the-wire embolectomy catheter ruptured during an embolectomy procedure.Surgeon then used another tuftex over-the-wire embolectomy catheter to complete the procedure.There was no harm to the patient because of this incident.

Brand Name
TUFTEX 4F OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
pragya thikey
63 second ave
burlington, MA 01803
7812212266
MDR Report Key12897253
Report Number1220948-2021-00105
Device Sequence Number17118592
Product Code DXE
UDI-Device Identifier00840663100675
UDI-Public00840663100675
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1651-44
Device Catalogue Number1651-44
Device Lot NumberOTW4784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2021
Initial Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown